ADVERTISEMENT

Q. My brother gets jaundice every 3 to 4 months. Why?

Answered by
Dr. Sumit Srivastava
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 09, 2017 and last reviewed on: Oct 13, 2021

Hello doctor,

My brother has jaundice, which comes after every three to four months. He feels very low and lazy, and his body becomes yellow. He also has a fever. We do not know why he gets sick every three months. The doctors say that the number of cells in his body that are getting destroyed are more than the cells that are created. This according to him, is the reason of recurring jaundice. We are really confused. Can you tell me what is actually happening?

#

Hi,

Welcome to icliniq.com.

Thanks for your query.

  • There are a number of causes of jaundice. Some of them are viral infections, (like hepatitis A, B, C, and E), certain medications, obstruction in the bile duct, and hemolytic anemia.
  • Recurring jaundice is said when the level of bilirubin becomes normal and again rises otherwise it is an ongoing infection. According to your doctor, it is due to increased destruction of red blood cells, which means it is due to hemolytic anemia. It is mostly due to antibodies IgG or IgM in the serum.
  • You can get a Coombs test to confirm the presence of antibodies in the serum, which is causing the destruction of RBC (red blood cells). This results in jaundice. You can discuss these guidelines with your doctor.

If you have any further query, please feel free to ask. Thanks.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How can jaundice be treated in a 4-year-old?

.. a 4-year-old child is usually viral. My advice would be to feed her every once or twice hourly despite her desire to vomit as nutrition is the only key to faster recovery. Give her whatever she likes to eat after proper hygienic measure. Contact ...   Read full

My bilirubin level keeps on increasing with negative hepatitis test. What is my problem?

Weekly blood tests as of three weeks show bilirubin has been increasing ... I will probably have more blood tests this Monday to check bilirubin levels ...   Read full

My bilirubin level is high and I feel nauseous. Why?

Hello doctor, Sometimes I see flashes of light as kind of line in the side vision. That too where more light focus is there on the walls, etc. That too if I observe clearly.   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.